New Mexico, 2004

Damaging Wind in New Mexico, June 26, 2004

June 26, 2004 · NWS EPZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 26, 11:20 AM MST, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 26, 11:20 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
1220 PM MDT SAT JUN 26 2004

SYNOPSIS...
HIGH PRESSURE IN THE UPPER PART OF THE ATMOSPHERE WILL KEEP US
WARM...WHILE LOW LEVEL MOISTURE WILL ALLOW FOR ISOLATED THUNDERSTORMS
EACH EVENING.  THIS PATTERN WILL CONTINUE INTO THE FIRST PART OF NEXT
WEEK.  TOWARD THE END OF THE WEEK DRIER AIR WILL MOVE INTO THE AREA
WHICH WILL HELP WARM OUR TEMPERATURES BACK TOWARD NORMAL AND LESSEN
OUR CHANCES FOR PRECIPITATION.

DISCUSSION...
TWO WEATHER ELEMENTS WILL BE BATTLING EACH OTHER OVER THE NEXT
SEVERAL DAYS.  UPPER LEVEL HIGH PRESSURE WILL BE MOVING ACROSS THE
SOUTHWEST DURING THE NEXT SEVERAL DAYS.  HIGH PRESSURE TENDS TO
SUPPRESS THUNDERSTORM ACTIVITY WITH ITS SINKING AIR.  BUT AT THE
SURFACE WE HAVE A PERSISTENT SOUTHEAST FLOW WHICH CONTINUES TO BRING
MOISTURE INTO THE REGION.  THE MOISTURE HELPS TO FUEL OUR AFTERNOON
AND EVENING THUNDERSTORMS.  FOR THE LAST SEVERAL DAYS AND AGAIN TODAY
THE MOISTURE HAS BEEN THE APPARENT WINNER WITH THUNDERSTORMS HAVING
LITTLE TROUBLE GETTING UP AND GOING.  NOT MUCH CHANGE IS EXPECTED
OVER THE NEXT SEVERAL DAYS.  WE WILL CONTINUE TO HAVE PLENTY OF
MOISTURE AT THE SURFACE TO FUEL AFTERNOON AND EVENING THUNDERSTORMS.
WITH THE MOISTURE WE WILL ALSO SEE BELOW NORMAL TEMPERATURES INTO THE
MIDDLE PART OF NEXT WEEK.  THE MODELS HAVE BEEN INDICATING AN
INCREASE IN MOISTURE ON MONDAY...BUT NOW THEY HAVE DELAYED THAT FOR
24 HOURS.  AT THE SAME TIME THE MODELS HAD BEEN TRYING TO DRY US OUT
FOR THE END OF THE WEEK...BUT THE LATEST RUNS KEEP SLOWING DOWN THE
APPROACHING UPPER LOW WHICH IS WHAT WOULD HAVE ALLOWED SOME DRIER AIR
TO MOVE IN.  SO IVE EXTENDED THE POPS INTO THURSDAY AND PROBABLY
COULD HAVE EXTENDED THEM INTO FRIDAY...BUT THURSDAY WILL DO FOR NOW
UNTIL TOMORROWS MODEL RUNS.

PRELIMINARY NUMBERS...

EL PASO               UB 068/093 067/091 069 22233
ALAMOGORDO            BB 063/093 062/090 064 22333
LAS CRUCES            UB 064/093 063/091 065 22233
CLOUDCROFT            BB 044/071 043/068 045 22333
TRUTH OR CONSEQUENCES BB 062/091 061/088 063 22222
SILVER CITY           UB 057/086 056/084 058 12222
DEMING                UB 062/094 061/091 063 11222
LORDSBURG             UB 062/093 061/092 063 11111
SIERRA BLANCA         BB 063/092 062/089 064 22233

.ELP WATCHES/WARNINGS/ADVISORIES...NONE

15 BRICE
Hazardous weather outlook, Jun 26, 10:00 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1100 AM MDT SAT JUN 26 2004

NMZ022>025-030>032-TXZ055-056-262300-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS
CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES
1100 AM MDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...
NO SIGNIFICANT WEATHER EXPECTED.  THERE WILL BE ISOLATED
THUNDERSTORMS WITH THE BEST CHANCES FOR PRECIPITATION OVER AREA
MOUNTAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
WIND GUSTS TO 35 MPH.  THESE STORMS ARE EXPECTED TO BE SLOW MOVING
WHICH COULD PRODUCE SOME HEAVY RAIN OVER SOME ISOLATED SPOTS.

.DAYS TWO THROUGH SEVEN...
STORM CHANCES REMAIN OVER THE NEXT SEVERAL DAYS. SHOWER AND
THUNDERSTORM CHANCES INCREASE LATE SUNDAY THROUGH TUESDAY AS ANOTHER
PUSH OF MOISTURE ENTERS THE REGION FROM THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 26, 4:00 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
500 PM MDT SAT JUN 26 2004

NMZ024-032-262355-
SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL...
HOLLOMAN AFB...LAS CRUCES...SUNLAND PARK AND UNIVERSITY PARK
500 PM MDT SAT JUN 26 2004

...STRONG THUNDERSTORMS MOVING ACROSS DONA ANA COUNTY NEW MEXICO...

AT 455 PM AN AREA OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN AND
CENTRAL DONA ANA COUNTY NEW MEXICO. THE STORMS WERE MOVING ACROSS
INTERSTATE 25 IN THE VICINITY OF LAS CRUCES...RADIUM SPRINGS AND
HATCH AND MAY PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND LOCALLY
HEAVY RAIN.  PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER
IMMEDIATELY. DANGEROUS DRIVING CONDITIONS MAY RESULT FROM LOW
VISIBILITIES IN BLOWING DUST AND WATER COVERED ROADS.

ROGASH

The radar

The El Paso radar (KEPZ), 50 km away, was scanning. The volume nearest the first event began at 23:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dona Ana

When
June 26, 4:55 PM MST
Where
Dona Ana County, 11 mi E of Las Cruces
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.317, -106.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408740.